MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD NON-VENTED HOSPITAL FULL FACE MASK; CBK

FISHER & PAYKEL HEALTHCARE LTD NON-VENTED HOSPITAL FULL FACE MASK; CBK
Model Number RT041M
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/08/2023
Type of Reportable Event Malfunction
Event or Problem Description
A healthcare facility in germany reported via a fisher and paykel healthcare (f&p) field representative, that the seal of a rt041m full face mask disconnected from the mask frame.There was no patient involvement.
 
Additional Manufacturer Narrative
(b)(4).The complaint rt041m full face mask is currently en route to fisher & paykel healthcare (f&p) for evaluation.We will provide a follow up report upon completion of investigation.
 
Additional Manufacturer Narrative
(b)(4).Method: the complaint rt041m non-vented hospital full face mask was returned to fisher & paykel healthcare (f&p) for evaluation, where it was visually inspected.Results: visual inspection of the returned complaint mask revealed that the seal was partly separated from the mask base.It was further observed that a continuous bead of glue were found around the mask seal.Marks from the base in the glue on the detached part of the seal indicate that it was correctly inserted.Conclusion: we were unable to determine the root cause of the observed separation.Visual inspection indicated that the mask was assembled and glued properly.This suggests that the separation occurred post production.The rt041m full face mask features a mask base, seal, and headgear.The mask seal is inserted into the mask base and is secured with glue.Each assembled mask seal is inspected to ensure it is correctly inserted and there are no unacceptable gaps between the seal and the base.Samples are taken and the mask seals are pulled apart after 24 hours to ensure they meet or exceed the required detachment force before the assembled product can be released.Our user instructions illustrate in pictorial format the correct set-up and proper use of the rt041m non-vented hospital full face mask.It also states the following: - "operating pressure range: 5 - 25 cmh2o."; - "this mask may only be used in a hospital or clinical setting where the patient is adequately monitored by trained medical staff.Failure to monitor the patient may result in loss of therapy, serious injury or death.";l - "in the case of therapy device failure, the use of this mask requires the same level of attention and assistance as in the use of a tracheal tube.".
 
Event or Problem Description

Brand Name
NON-VENTED HOSPITAL FULL FACE MASK
Common Device Name
CBK
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
Manufacturer (Section G)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ   2013
Manufacturer Contact
faranak gomarooni
17400 laguna canyon road
suite 300
irvine, CA 92618
9494534000
MDR Report Key16172193
Report Number9611451-2023-00017
Device Sequence Number16716690
Product Code CBK
UDI-Device Identifier09420012429865
UDI-Public(01)09420012429865(10)2102186992(11)220519
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K083122
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRT041M
Device Catalogue NumberRT041M
Device Lot Number2102186992
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/09/2023
Supplement Date Received by Manufacturer04/19/2023
Initial Report FDA Received Date01/15/2023
Supplement Report FDA Received Date04/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HAMILTON C6 RESPIRATOR.; HAMILTON C6 RESPIRATOR.; HAMILTON H900 HUMIDIFIER.; HAMILTON H900 HUMIDIFIER.
Patient SexUnknown